New to Board I Have Questions

Discussion in 'Fibromyalgia Main Forum' started by rde, Nov 11, 2006.

  1. rde

    rde New Member

    Hello all,

    I am a 40 year old male that suffers from arthritis of my left hip. In the spring of this year, I pulled some muscles in my chest and was further diagnosed with costochondritis. After numerous tests (all negative), my doctor has now placed me on Lexaprol for 30 days and has mentioned the possibility of fibromyalgia. I do have some additional pain in other parts of my body (not just my chest)- mostly back- middle and lower and my hip, some numbness-- but nothing horrific. And, my sleep patterns have been messed up for the past couple of months. I don't have insomnia every night, but have more often over the past couple of weeks.

    I guess my questions: Is is possible that the Naproxen and Lexaprol I am taking can contribute to my insomnia?

    I take Ambien and it definitely helps me to fall asleep; however, I wake up after 4-5 hours of sleep wide awake. Any other sleep aid suggestions?

    After 30 days on Lexaprol (it's only been five days so far), I am to see my doctor to see how things are going and the possible need to see a specialist. Since my sympoms (although some pain and sleeplessness, but mostly this crazy anxiety!) are minimal, is it possible for some sufferers to only need the antidepressant as treatment?

    Although I am not an exercise junkie, I do try to walk 3 miles 2-3 times per week. I have noticed my legs are a little more tired than in the past, but want to continue. Any other exercise suggestions would be appreciated.

    And, if any other men members of this message board, I'd also love to hear your feedback.

    Thanks so much, folks. I really appreciate it!

    Rob
  2. Marta608

    Marta608 Member

    Hi, Rob. I have CFS so can't help you with your questions. I just wanted to welcome you to the board. Others will be along soon who can help.

    I will say though, that while I'd keep exercising, I think I'd cut it back just a bit for awhile until you get a more definite diagnosis.

    Marta
  3. texasmaia

    texasmaia New Member

    Big Texas Welcome to Ya!!

    I am not familiar with the meds you are on, personally, and am sorry I can't help you there.

    I wanted to say that I hope you don't let a doc just give you a FM diagnosis and let it go at that. I am certainly not ruling that out,...but make sure that is what it is by ruling everything ELSE out.

    There are men on the board and they will jump in here I hope, if you don't hear from them shortly, change your title to grab their attention or ask them in a new thread.


    I'll have to disagree with Marta on the exercise and say keep it up! Exercise is the very best thing for Fibro (and all our health) in my humble opinion and unless a doc tells you to knock it down or stop, I darned sure wouldn't. Go until you can't.

    One thing you didn't mention that I am curious about is your fatigue level. How is that playing into the picture of your health?

    Blessings to You,
    Maia
  4. rde

    rde New Member

    Hi Maia,

    I don't feel overwhelmingly tired, but do feel somewhat-- mostly in the past week or so. Ever since all this started too- back in the Spring-- I've felt as if my voice is tired (strange to define) and my breathing has felt strange.

    I've had all the breathing and lung tests and all ok. My blood work for my thyroid also came back fine; however, I wonder if their are other tests I should have on my thyroid since I've read thyroid issues can also result in muscle pain.

    Any thoughts?
  5. Pianowoman

    Pianowoman New Member

    ... and welcome. I hope the men come out of the woodwork soon! It is possible that the Lexapro could be affecting your sleep. It does that with some but not all. I would agree that cutting back your exercise might be beneficial. Pacing is a real key to treatment. Walking is fine in moderation and many people do Yoga, or pool exercises.

    As for sleep, Ambien does help a lot of people but there are other choices. Many of us take Clonazepam by itself or in combination with another drug.

    This whole thing is a process and it takes time to find what works for you. I'm sure you will get other responses.

    Katthy
  6. suz45

    suz45 New Member

    Hi Rob: Welcome to our little world, where hopefully you will find ideas and support. As for the lexapro, it can interfere with sleep patterns, hopefully you are taking it in the morning as the later in the day the more likely it can cause insomnia. However that being said iy is overall a good med for depression and to some degree anxiety.

    I read an obscure article a while back that questioned whether NSAIDS in gerneral interfered with the sleep patterns, I don;t think it was conclusive, I think I found it in one of the web journals on pain, you may want to do a google search.

    As far as the excercising, I have FM and Chronic Myofascial pain, from my experience a three mile walk that many times a week may be to much at this point. I would walk say 1-2 miles 2-3 x a week, listen to your body as confused as it may seem to be you will begin to know when you have pushed your limits.

    Other excercises that have been reccomende by my Chiro (male) and PCP (male) is yoga. I do it almost daily limit it to 30 minutes and dont push beyond my resistance point, otherwise my trigger points act up and a flare comes on.

    I hope this was helpful, and yes there are guys on the site as well. Keep posting we are all here for each other.
    Good days or bad. Welcome again...

    Suz45
  7. elliespad

    elliespad Member

    Hi Rob, and welcome. I just did a searh using "Naproxen and Melatonin". This is a list that I got. Naproxen will interfere, apparently, with Melatonin, so will impair sleep and the production of Human Growth Hormone. The Lexapro is not listed.

    I just recently learned that the beta blocker, Atenolol, (Tenormin) I have used for 25 years does the same DAMN thing. Also, used Diclofenac, and Triamcinalone and NSAIDS. No wonder I developed severe sleep disorders.(Actually 4 different sleep disorders) In the past week I have started taking the Tenormin early in the day, to help prevent the issue with Melatonin production. Too soon to know if it is helping.

    Here is the list I found:

    Drugs that Deplete: Melatonin

    Anti-inflammatory Medications

    Inhalant, Systemic, and Topical Corticosteroids
    Beclomethasone
    Budesonide
    Dexamethasone
    Fluticasone
    Hydrocortisone
    Methylprednisolone
    Mometasone Furoate
    Prednisone
    Triamcinolone
    Nonsteroidal Anti-inflammatory Drugs (NSAIDs)
    Diclofenac
    Diflunisal
    Etodolac
    Fenoprofen
    Ibuprofen
    Indomethacin
    Ketoprofen
    Ketorolac Tromethamine
    Meclofenamate
    Nabumetone
    Naproxen
    Oxaprozin
    Piroxicam
    Sulindac
    Tolmetin

    --------------------------------------------------------------------------------

    Antidepressant Medications

    Selective Serotonin Reuptake Inhibitors (SSRIs)
    Fluoxetine

    --------------------------------------------------------------------------------

    Cardiovascular Medications

    Beta-Blockers
    Acebutolol
    Atenolol
    Betaxolol
    Bisoprolol
    Carteolol
    Celiprolol
    Esmolol
    Labetalol
    Levobetaxolol
    Levobunolol
    Metipranolol
    Metoprolol
    Nadolol
    Penbutolol
    Pindolol
    Propranolol
    Sotalol
    Timolol



    [This Message was Edited on 11/11/2006]
  8. rockgor

    rockgor Well-Known Member

    Can't help too much. I have CFS and don't take the drugs you mentioned.

    As you see, there are helpful people on the board. You can look up various topics in the library (above in purple).
  9. PVLady

    PVLady New Member

    Welcome to the board here. If you look at the top bar, you will see "message boards" - if you click that you can also post on the arthritis board. You may get a better response there....

    This is the Fibromyalgia and CFS forum. Not that people here won't respond, but you should also try the arthritis board.

    Take care and again, welcome...
  10. PVLady

    PVLady New Member